MAUDE Adverse Event Report: CONCORD MANUFACTURING 2008T HD SYS. CDX BLUE STAR; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

CONCORD MANUFACTURING 2008T HD SYS. CDX BLUE STAR; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Catalog Number 191124
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 03/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity. .
 
Event or Problem Description
A biomedical technician (bmt) reported to technical support that a 2008t machine's blood pump rotor cut the dialysate blood pump tubing during a patient's hemodialysis (hd) treatment.The patient¿s estimated blood loss (ebl) is unknown.The complaint device is not available to be returned to the manufacturer for evaluation.Multiple attempts have been made to contact the customer to obtain additional information related to the reported event.At this time, no additional information has been provided.Should additional information become available, the file will be updated accordingly.
 
Event or Problem Description
A user facility¿s biomedical technician (bmt) reported that a 2008t machine's blood pump rotor cut the dialysate blood pump tubing during a patient's hemodialysis (hd) treatment.The machine alarmed appropriately with an air detector alarm.The patient¿s ebl is unknown.The machine has 18,270 hours and blood pump rotor is not the original fresenius part on the machine.There was no patient injury, adverse event or medical intervention reported at intake.The patient was restarted on a new machine.The complaint device was reported to be available to be returned to the manufacturer for evaluation.Multiple attempts have been made to contact the customer to obtain additional information related to the reported event.At this time, no additional information has been provided.Should additional information become available, the file will be updated accordingly.
 
Additional Manufacturer Narrative
Plant investigation: the complaint device was returned to the manufacturer for physical evaluation.During the gross visual examination of the sample, it was noted that the returned blood pump rotor has a missing sleeve (guide sheave) on one of the rear guide pin.The returned rotor was installed onto the blood pump module of a test machine for testing.A patient test was performed with fresenius¿s combiset bloodline and water in dialysis (blood pump rate set at 450 ml/min).The blood pump rotor functioned properly without any failures.The bloodline (tubing) was not damaged during the test.A records review was performed on the reported serial number.An investigation of the device manufacturing records was conducted by the manufacturer.There were no non- conformances, or any associated rework identified during the manufacturing process which could be related to the reported event.In addition, the device history record (dhr) review confirmed the results of the in-progress and final quality control (qc) testing met all requirements.The investigation into the complaint was able to confirm the reported event.The cause was determined to be due to a mechanical problem and traced to component failure.
 
Event or Problem Description

Brand Name
2008T HD SYS. CDX BLUE STAR
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
Manufacturer (Section G)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key18992174
Report Number0002937457-2024-00530
Device Sequence Number12649993
Product Code KDI
UDI-Device Identifier00840861102082
UDI-Public00840861102082
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K173972
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number191124
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2024
Supplement Date Received by Manufacturer04/15/2024
04/17/2024
Initial Report FDA Received Date03/28/2024
Supplement Report FDA Received Date04/16/2024
04/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRESENIUS BLOODLINE; FRESENIUS BLOODLINE; FRESENIUS BLOODLINE
Patient SexUnknown